Alert archive / Iowa / Wind Advisories in 2025
Wind Advisory 1, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Feb 27, 2025, 1:18 PM CST for 16 counties in Iowa; 9 counties in Illinois. It took effect at Feb 28, 2025, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2025, 1:18 PM CST (19:18 UTC)
- In effect from
- Feb 28, 2025, 10:00 AM CST
- Expired
- Feb 28, 2025, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
All 25 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Iowa County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 32 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1271 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS73 KDVN 271918 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 118 PM CST Thu Feb 27 2025 IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 280600- /O.NEW.KDVN.WI.Y.0001.250228T1600Z-250301T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Muscatine, Tipton, Manchester, Mount Carroll, Bettendorf, Wapello, Clinton, Independence, Aledo, Iowa City, Maquoketa, Moline, Marengo, Galena, Princeton, Anamosa, Sterling, Sigourney, Washington, Rock Island, Hennepin, Cedar Rapids, Vinton, Davenport, Dubuque, Freeport, and Geneseo 118 PM CST Thu Feb 27 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph, with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest Illinois and east central, northeast, and southeast Iowa. * WHEN...From 10 AM to 6 PM CST Friday. * IMPACTS...Gusty winds may blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north south roads. Use extra caution. && $$ Gross
6 follow-up statements
024 WWUS73 KDVN 280205 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 805 PM CST Thu Feb 27 2025 IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 281100- /O.CON.KDVN.WI.Y.0001.250228T1600Z-250301T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Mount Carroll, Clinton, Moline, Iowa City, Marengo, Sterling, Independence, Davenport, Geneseo, Tipton, Vinton, Washington, Aledo, Dubuque, Rock Island, Muscatine, Freeport, Wapello, Manchester, Bettendorf, Sigourney, Anamosa, Galena, Cedar Rapids, Maquoketa, Princeton, and Hennepin 805 PM CST Thu Feb 27 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest Illinois and east central, northeast, and southeast Iowa. * WHEN...From 10 AM to 6 PM CST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Uttech
467 WWUS73 KDVN 280911 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 311 AM CST Fri Feb 28 2025 IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 281715- /O.CON.KDVN.WI.Y.0001.250228T1600Z-250301T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Cedar Rapids, Geneseo, Dubuque, Sterling, Independence, Bettendorf, Sigourney, Clinton, Freeport, Mount Carroll, Aledo, Davenport, Maquoketa, Princeton, Hennepin, Galena, Anamosa, Iowa City, Rock Island, Muscatine, Moline, Manchester, Washington, Marengo, Tipton, Wapello, and Vinton 311 AM CST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest Illinois and east central, northeast, and southeast Iowa. * WHEN...From 10 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north south roads. Use extra caution. && $$ Gibbs
620 WWUS73 KDVN 281614 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1014 AM CST Fri Feb 28 2025 IAZ040>042-051>054-063>068-076>078-ILZ001-002-007-009-015>018-024- 010000- /O.CON.KDVN.WI.Y.0001.000000T0000Z-250301T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Wapello, Tipton, Anamosa, Geneseo, Galena, Maquoketa, Washington, Manchester, Rock Island, Sterling, Iowa City, Clinton, Freeport, Bettendorf, Hennepin, Dubuque, Muscatine, Marengo, Aledo, Moline, Vinton, Independence, Sigourney, Cedar Rapids, Princeton, Davenport, and Mount Carroll 1014 AM CST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northwest Illinois and east central, northeast, and southeast Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds may blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles on north south roads. Use extra caution. && $$ Ervin
514 WWUS73 KDVN 282005 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 205 PM CST Fri Feb 28 2025 IAZ040>042-051>054-065-066-010000- /O.UPG.KDVN.WI.Y.0001.000000T0000Z-250301T0000Z/ /O.NEW.KDVN.HW.W.0001.250228T2005Z-250301T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Cedar-Clinton- Including the cities of Dubuque, Vinton, Manchester, Independence, Cedar Rapids, Tipton, Anamosa, Clinton, and Maquoketa 205 PM CST Fri Feb 28 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds around 35 mph with gusts up to 60 mph. * WHERE...Benton, Cedar, Clinton, Jackson, Jones, Linn, Buchanan, Delaware, and Dubuque Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ063-064-067-068-076>078-ILZ001-002-007-009-015>018-024-010000- /O.CON.KDVN.WI.Y.0001.000000T0000Z-250301T0000Z/ Iowa-Johnson-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Sigourney, Wapello, Sterling, Rock Island, Muscatine, Princeton, Geneseo, Iowa City, Freeport, Davenport, Marengo, Bettendorf, Hennepin, Aledo, Galena, Moline, Washington, and Mount Carroll 205 PM CST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest Illinois and east central and southeast Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Ervin
814 WWUS73 KDVN 282008 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 208 PM CST Fri Feb 28 2025 IAZ040>042-051>054-065-066-010000- /O.CON.KDVN.HW.W.0001.000000T0000Z-250301T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Cedar-Clinton- Including the cities of Dubuque, Vinton, Manchester, Independence, Cedar Rapids, Tipton, Anamosa, Clinton, and Maquoketa 208 PM CST Fri Feb 28 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds around 35 mph with gusts up to 60 mph. * WHERE...Benton, Cedar, Clinton, Jackson, Jones, Linn, Buchanan, Delaware, and Dubuque Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ IAZ063-064-067-068-076>078-ILZ001-002-007-009-015>018-024-010000- /O.CON.KDVN.WI.Y.0001.000000T0000Z-250301T0000Z/ Iowa-Johnson-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Sigourney, Wapello, Sterling, Rock Island, Muscatine, Princeton, Geneseo, Iowa City, Freeport, Davenport, Marengo, Bettendorf, Hennepin, Aledo, Galena, Moline, Washington, and Mount Carroll 208 PM CST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph. * WHERE...Portions of north central and northwest Illinois and east central and southeast Iowa. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Ervin
927 WWUS73 KDVN 282359 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 559 PM CST Fri Feb 28 2025 IAZ040>042-051>054-065-066-010100- /O.EXP.KDVN.HW.W.0001.000000T0000Z-250301T0000Z/ Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Cedar-Clinton- Including the cities of Anamosa, Clinton, Dubuque, Cedar Rapids, Manchester, Vinton, Tipton, Independence, and Maquoketa 559 PM CST Fri Feb 28 2025 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... The strong west-northwest winds will decrease into early tonight falling below High Wind Warning criteria. However, windy conditions are expected to continue overnight, with occasional gusts between 30 to 40 mph. $$ IAZ063-064-067-068-076>078-ILZ001-002-007-009-015>018-024-010100- /O.EXP.KDVN.WI.Y.0001.000000T0000Z-250301T0000Z/ Iowa-Johnson-Muscatine-Scott-Keokuk-Washington-Louisa-Jo Daviess- Stephenson-Carroll-Whiteside-Rock Island-Henry IL-Bureau-Putnam- Mercer- Including the cities of Hennepin, Muscatine, Aledo, Moline, Mount Carroll, Washington, Davenport, Bettendorf, Sterling, Rock Island, Wapello, Galena, Iowa City, Princeton, Geneseo, Sigourney, Freeport, and Marengo 559 PM CST Fri Feb 28 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The strong west-northwest winds will decrease into early tonight falling below Wind Advisory criteria. However, windy conditions are expected to continue overnight, with occasional gusts between 25 to 35 mph. $$ Uttech
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Feb 27, 11:32 AM CST, 1 hour 46 minutes earlier. Its key messages:
- Breezy with above normal temperature today
- Strong winds on either side of a passing cold front Friday(especially in the afternoon) to potentially bring about the need for a wind advisory, as well as elevated to critical fire weather conditions.
- A chill down for Saturday, then more active weather looks to be in store for early to mid next week. A light mixed precip event possible on Monday followed by a large storm system toward mid next week. &&
Area forecast discussion, Feb 27, 11:32 AM CST, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1132 AM CST Thu Feb 27 2025 .KEY MESSAGES... - Breezy with above normal temperature today - Strong winds on either side of a passing cold front Friday(especially in the afternoon) to potentially bring about the need for a wind advisory, as well as elevated to critical fire weather conditions. - A chill down for Saturday, then more active weather looks to be in store for early to mid next week. A light mixed precip event possible on Monday followed by a large storm system toward mid next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 315 AM CST Thu Feb 27 2025 Today...Secondary short wave seen now acrs MN, will continue to dig down acrs the area today. Sctrd to isolated showers being generated by this feature now acrs MN into WI, may skirt down and clip portions of far northwest IL this morning and will use some low CHC POPs for this potential. Cooling temp profiles aloft may even allow for some snow to mix in with any rain shower we may get with this activity. Then incoming sfc ridge lobe and tightening gradient to veer sfc winds around an ramp them up to 15 to 25 MPH with gusts 30 to 35 MPH by afternoon. Despite lowering thicknesses, the mixing wind profiles and dry air will make for another seasonably mild day in the 50s to low 60s. Tonight...12 hour low temps will look to occur after dark in the evening, before backing and increasing south to southwest boundary layer flow really starts to increase south of a strong clipper low digging into the northwestern GRT LKS. Thus non-diurnal sfc temp trends into Friday morning with winds really becoming gusty by 12z Fri. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 315 AM CST Thu Feb 27 2025 Friday...A surround tight cyclonic pressure gradient around in- sweeping cold front will make for a strong wind machine this day. This FROPA off the main clipper low propagating acrs the northern GRT LKS. The pre-frontal southwest sfc wind surge in the morning with near advisory level wind gusts streaming acrs MO up into northeast IL(including much of our southeast IA and IL counties) with gusts around 40 MPH. Then a temporary passing lull around the front, before a veer to the northwest and isallobaric pressure surge assisted by pressure perturbations and possible gravity wave mechanics potentially pumps Friday afternoon wind gusts to 45-50 MPH. Fcst soundings trend toward classic inverted-V profiles for optimum downward momentum transfer as well Friday afternoon. This as well as RH mixing bombs lower than anticipated making for an elevated fire danger as well(see Fire WX section). High temps a challenge on how warm to go, with optimum main warm thrust acrs the local area from 10z-15z Friday before getting shunted off to the east. With some cooling/lowering by main mixing/heating diurnal window, will just keep the loaded blend of low to mid 50s in the north, to low 60s south. If the main warm tongue was occurring during the afternoon, wed would range from the mid 60s to near 70. A low chance for some post frontal isolated to sctrd band of showers dropping into the northern CWA cwa from mid afternoon and into the early evening. They may look to erode as they try to push southward toward the I-80 corridor. But if they maintain, with the inverted-V soundings they may be able to produce enhanced mix down wind gusts with precip-loading Saturday and Sunday...Behind the robust cold front, Sat looks to be a blustery cool day in the 30s to low 40s at best. Wind drop-off with the region being engulfed by Canadian high pressure will make for a cold night Sat night in the teens and low 20s. The latest medium range ensembles suggest the ridge to start to migrate off to the east for some temp moderation on Sunday. Monday through Wednesday...A messy-looking, more active looking pattern transition with Rockies L/W troffiness trying to eject out wave pieces up acrs broadening mid CONUS ridging. This may mean the arrival of a few precip chances this period, depending on exodus timing of the stout GRT LKS ridge complex. The first weak wave may produce a light rain or wintry mix scenario on Monday, before a much larger and potent strom system tries to roll out acrs the central CONUS by mid next week. Right now a classic looking early March cyclone complex, with winter storm conditions on it's northwest flank and severe weather to the south. In-between is where we may be, but way too early of course for details and a window to watch in coming days. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1129 AM CST Thu Feb 27 2025 Considerable low level mechanical turbulence through 00z/28 as winds gust up to 30 knots across eastern Iowa and northern Illinois. Winds subside overnight but LLWS will develop after 06z/28. After 15z/28 the inversion will begin breaking allowing higher momentum air to begin mixing down, producing gusts of 40 knots or higher after 18z/28. VFR conditions are expected through the period. && .FIRE WEATHER... Issued at 315 AM CST Thu Feb 27 2025 With plentiful dry/cured vegetation/brush coming out of the winter season, the fuels will be there for strong winds and mild temps to act on for an enhanced or even critical fire weather day Friday. Currently progged sfc humidity values are somewhat marginal and stay above 30%, but all the other parameters make up for it for a strong signal of a real fire danger day. Plus fcst inverted-V soundings suggest that afternoon sfc RH's may bomb out even lower than currently expected. A very high risk of fire spread if a fire were to get ignited in a field of dry tall grass. Will hold off any fire weather headlines for now and message the threat using other vehicles. This will allow the next shift to make one more assessment. Back to today, gusty northwest winds and dry conditions create even elevated fire danger this afternoon in some locations, something to keep in mind. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...12 LONG TERM...12 AVIATION...08 FIRE WEATHER...12
Hazardous weather outlook, Feb 27, 4:10 AM CST, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 410 AM CST Thu Feb 27 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281200- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 410 AM CST Thu Feb 27 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Mild and breezy conditions may lead to an elevated fire danger in some locations this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Very windy conditions are expected Friday with gusts up to 45 to 50 mph, especially during the afternoon. These strong winds will combine with mild temperatures and dry conditions to produce an elevated fire danger, and perhaps some critical fire danger on Friday as well. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. 12
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 1:50 PM CST | Red Flag Warning | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 28 hr |
Nearby
Wind Advisories in Iowa, 2025Wind Advisories in Illinois, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.